Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Recommended Posts

I responded terribly to midodrine. It made my heart rate drop too low, I got many side effects, and it did not help my blood pressure.

Share this post


Link to post
Share on other sites

Midodrine did nothing for my low BP, and I had some nasty headaches and stomach issues with it. I know that it works really well for some of us, though.

Share this post


Link to post
Share on other sites

It was a God send for me. I couldn't take Florinef and Mestinon did little, but when I was put on Midodrine, it got me walking again, got me back to work and having some life again after being bed, chair and couch bound. I had to have it adjusted up and take it even when I am laying down. I live with the side effects, but the benefits of walking, working and having some life out weigh the side effects. I still have days even taking it, I am still fatigued, experience low bp, elevated heart rate, etc...but have good days the out weigh the bad days. I can tell when it is going out of my system and depend on it to keep me walking & upright. Without it, I am bed, chair and couch bound dropping all over the place. I am sorry it doesn't work for everyone and I am thankful it has worked for me. I do pray every day they find a cure for us all.

Share this post


Link to post
Share on other sites

I take one in the morning with my Toprol. It does seem to help, but how much seems to vary from day to day as do my POTS symptoms. I know I am worse without it. I can take up to 3 a day according to my prescription but if I take more than the one in the morning it seems to cause more problems than it's worth (headache, headpressure)

Share this post


Link to post
Share on other sites

Midodrine can make me feel more energized. However, just a small amount will exacerbate my hypertension, cause bradycardia, chest pain, tremors, and other hyperadrenergic symptoms. I have to take just 2.5mg at most and combine it with carvedilol. I asked my cardiologist about doing this since the carvedilol is an alpha blocker and she said it would be fine. Otherwise, the chest pain in particular becomes disabling. And it seems to set of these hyperadrenergic symptoms for an entire day. I can't take midodrine two days in a row for this reason. I have such an elevated hyperadrenergic response to it.

Share this post


Link to post
Share on other sites

I was on Midodrine and Mestinon was added a week or two later. The Mestinon gave me terrible abdominal cramping, nausea and vomiting (and I was still hypotensive on the low dose). Heart specialist discontinued the Mestinon the first week of Dec. and said would let it get out of my system before beginning another agent to try to get me hyppertensive. So I have been on 10 mg of Midodrine 3 times/day for over 1 month. My BP was running usually in low or low normal range (although I had syncope on Christmas day). On Thursday afternoon another specialist added Enoxac (sp?) 2 times/day for the dryness in throat, mouth, nose, eyes, etc. Said it would help produce or stimulate fluid production. On Saturday morning after just 3 doses I got up with a BP of 75/44. This morn it was 84/55. Now I'm thinking this new med is bringing my BP down lower. The common side effects of the new Rx are: excessive sweating, nausea/vomiting, diarrhea, heart rate too slow, too fast or irregular, fainting. (Sounds like whatever this Rx is does all the things my autonomic nervous system does when it is wacky). My nausea was really bad yesterday too but I had headache that turned to migraine and progressed with the vomiting. So am not sure if it was this new med or the migraine. The Midodrine didn't really cause symptoms with me as I have this ongoing, usually not real severe nausea--just nagging. I'll be anxious to see how I do and what will be started next (and if it will counter the effects of this new Rx).

Share this post


Link to post
Share on other sites

Midodrine has been beneficial for me. Has it helped me to improve? No, but it has helped more than any other medication. I first noticed symptoms of POTS in 1994. Since 1999 I have been progressively getting worse, and no treatment has been able to stop this.

I have been taking midodrine since 2007. Without midodrine I would have to spend even more time in bed, and that would lead to even more deconditioning. So it hasn't helped me to improve, but it does give me a better quality of life.

Share this post


Link to post
Share on other sites

Midodrine was the first thing to make it possible for me to get up and about after I became sick. It is my doctor's first line of defense against OI.

That being said, as my condition as continued to deteriorate, my dosage has been increasing. It typically only gets my blood pressure up to around 95/60 when standing and I am still very symptomatic.

Share this post


Link to post
Share on other sites

Hi,

The last time i took Midodrine i had what i think was a svt and have not taken it again. However I now know this happens anyway and probably was caused by being more active and activity triggers the sudden hr jumps.

Does the midodrine help with adrenal surges? Is it generally good for hyper pots?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...